Hail, Pierce
- When
- September 2, 8:08 AM CST
- Where
- Pierce County, 0.69 mi N of Hadar
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.110, -97.450
An isolated severe thunderstorm developed ahead of a cold front and moved southeast across Pierce, Madison, Thurston, and Stanton Counties in Northeast Nebraska during the morning of the 2nd. Hail up to one inch in diameter was reported at Hadar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An isolated severe thunderstorm developed ahead of a cold front and moved southeast across Pierce, Madison, Thurston, and Stanton Counties in Northeast Nebraska during the morning of the 2nd. Hail up to one inch in diameter was reported at Hadar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 2, 5:10 AM CST, 2 hours 58 minutes earlier.
Area Forecast Discussion
National Weather Service Omaha/Valley NE
610 AM CDT Mon Sep 2 2019
.SHORT TERM...(Today through Wednesday)
Issued at 335 AM CDT Mon Sep 2 2019
Thunderstorms across north central NE should continue to develop
eastward into our area this morning, affecting northeast NE and
eventually west central IA through the morning, and generally
north of I80. The bulk of that activity should be just north of
our area by 17-18z. However, The RAP and GFS suggest that spotty
thunderstorms could develop in the heat of afternoon farther south
across the Mid Missouri valley, but feel that's overdone, with a
strengthening mid level cap firmly in place across the area.
Otherwise, some dense fog has developed in southwest IA in the
Loess Hills, thus issued a dense fog advisory for a handful of
counties where visibilities could occasionally be down to 1/4 mile
through 7-9 am.
High temperatures today should warm into the mid to upper 80s,
although it will take some time to work through the cloud cover
this morning. Dewpoints are also forecast to climb into the lower
to 70s today, resulting in very humid conditions with heat index
values in the mid to upper 90s for a few hours this afternoon.
There is a cold front moving into northeast NE tonight, and then
through the area on Tuesday. Mid level cap will probably hold, and
thus expecting a dry frontal passage. Lows tonight ahead of the
front will be muggy in the upper 60s and lower 70s. Highs Tuesday
will be impacted by the front, only in the lower 80s north of it,
but still in the upper 80s behind it.
Cooler and dry weather behind the front Wednesday with highs from
75 to 80.
.LONG TERM...(Wednesday night through Sunday)
Issued at 335 AM CDT Mon Sep 2 2019
There is a weak wave moving through the northern Plains Wednesday
night. Models hint at some spotty convection in the warm sector so
we will have a slight chance of thunderstorms late Wednesday night
into Thursday morning. This is ahead of a cold front that arrives
Thursday night. Temps Thursday rebound back into the mid to upper
80s, but about 5 to 7 degrees cooler behind the front Friday.
Another wave moving out of the Rockies helps to reinforce the
cooler air by Saturday and Sunday with highs in the upper 60s to
lower 70s, and also another chance of rain.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1134 PM CDT Sun Sep 1 2019
VFR conditions expected through the forecast period. Increase of
llvl jet tonight will increase chance for llvl wind shear at all
terminals.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...Dense Fog Advisory until 9 AM CDT this morning for IAZ056-069-
080-091.
&&
SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...HBHazardous Weather Outlook National Weather Service Omaha/Valley NE 546 AM CDT Mon Sep 2 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-030100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 546 AM CDT Mon Sep 2 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Scattered thunderstorms will move through northeast Nebraska and west central Iowa this morning, generally north of a line form should develop over parts of northeast or east central Nebraska and western iowa...generally north of a line from David City to Atlantic. A few of the storms could have gusty winds and small hail. Otherwise, it will become hot and humid today with high temperatures in the mid to upper 80s, and heat index values in the upper 90s for a few hours this afternoon. Minor flooding will continue along the Missouri River above Lewis and Clark Lake, and downstream from Plattsmouth to Rulo. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance of thunderstorms late Wednesday night and Thursday morning, then again Saturday into Sunday. Flooding will continue on the Missouri River above Lewis and Clark Lake, and downstream from Plattsmouth to Rulo. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed today or tonight. DeWald
Special Weather Statement National Weather Service Omaha/Valley Nebraska 412 AM CDT Mon Sep 2 2019 NEZ011-016-017-020945- Pierce NE-Knox NE-Antelope NE- 412 AM CDT Mon Sep 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...NORTHERN ANTELOPE AND SOUTHWESTERN KNOX COUNTIES UNTIL 445 AM CDT... At 411 AM CDT, Doppler radar was tracking a strong thunderstorm near Page, or 16 miles southeast of O'neill, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Plainview, Creighton, Orchard, Brunswick, Royal, Bazile Mills, Ashfall Fossil Beds State Historical Park and The Highway 14 And 59 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Omaha. && LAT...LON 4252 9773 4220 9768 4219 9829 4248 9829 TIME...MOT...LOC 0911Z 265DEG 46KT 4235 9835 DEE
Special Weather Statement National Weather Service Omaha/Valley Nebraska 430 AM CDT Mon Sep 2 2019 NEZ011-021000- Knox NE- 430 AM CDT Mon Sep 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 500 AM CDT... At 430 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Verdigre, or 22 miles east of O'Neill, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bloomfield, Verdigre, Center, Winnetoon, Bazile Mills and Lindy. LAT...LON 4280 9764 4253 9750 4248 9830 4269 9830 TIME...MOT...LOC 0930Z 261DEG 33KT 4255 9822 DEE
Special Weather Statement National Weather Service Omaha/Valley Nebraska 502 AM CDT Mon Sep 2 2019 NEZ011-021045- Knox NE- 502 AM CDT Mon Sep 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 545 AM CDT... At 502 AM CDT, Doppler radar was tracking a strong thunderstorm near Verdigre, or 30 miles east of O'Neill, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Creighton, Bloomfield, Wausa, Verdigre, Crofton, Center, Winnetoon, Bazile Mills and The Highway 14 And 59 Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Omaha. && LAT...LON 4268 9814 4275 9749 4245 9749 4246 9817 TIME...MOT...LOC 1002Z 269DEG 24KT 4256 9807 DEE
Special Weather Statement National Weather Service Omaha/Valley Nebraska 619 AM CDT Mon Sep 2 2019 NEZ016-030-021200- Boone NE-Antelope NE- 619 AM CDT Mon Sep 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ANTELOPE AND NORTH CENTRAL BOONE COUNTIES UNTIL 700 AM CDT... At 619 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Clearwater, or 27 miles southeast of O'neill, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Neligh, Elgin and Oakdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Omaha. && LAT...LON 4208 9784 4183 9798 4197 9830 4219 9830 TIME...MOT...LOC 1119Z 293DEG 22KT 4211 9837 DEE
Special Weather Statement National Weather Service Omaha/Valley Nebraska 701 AM CDT Mon Sep 2 2019 NEZ016-017-030-031-021230- Madison NE-Pierce NE-Boone NE-Antelope NE- 701 AM CDT Mon Sep 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON... SOUTHWESTERN PIERCE...SOUTHEASTERN ANTELOPE AND NORTHEASTERN BOONE COUNTIES UNTIL 730 AM CDT... At 700 AM CDT, Doppler radar was tracking a strong thunderstorm near Oakdale, or 32 miles west of Norfolk, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Neligh, Elgin, Oakdale, Meadow Grove and Tilden. LAT...LON 4201 9818 4217 9809 4208 9764 4183 9778 TIME...MOT...LOC 1200Z 292DEG 21KT 4206 9805 DEE
The Omaha radar (KOAX), 126 km away, was scanning. The volume nearest the first event began at 14:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857531.